Build for Bahrain

Unleash your creativity, be inspired & launch your own digital solution with #SCWomenInTech Incubation program & virtual challenge!

 

The world is currently facing unprecedented challenges as a result of COVID-19. Therefore, innovation and creativity are needed more than ever.

This program invites female entrepreneurs within the Kingdom of Bahrain to share their business ideas with the aim of establishing an online presence.

 

To enter the SC women in tech incubation program, you have to apply in either of these categories:

  • Existing Startups: If you have an existing startup, business plan or idea, you can submit as per the instructions below.

  • Individuals: Enter the 54 hour challenge, where you can work in teams and together develop innovative business ideas.

Top 10 winning teams will then be selected to go through an 8-week training program as part of the SC Women in tech incubation program. This will be followed by a pitch of each of the 10 ideas at the final week.​ The top 5 compelling ideas will receive prize money of USD 10,000/- each and a 3-month residency at Bahrain FinTech Bay as an incentive to pursue and accelerate their solutions.

Although this is aimed at female-led enterprises, men can also enter and apply to support with design and development. In the absence of a group, all you need to do is submit the form, and we will connect you with other team members to form a group.

The challenge is aimed at supporting sustainable, technological, and FinTech solutions in the following categories:

Health

Business Continuity

Community

  • Got an idea? 

Our tools and resources will help you map out your idea.

  • Already formed a company?

We'll connect you to mentors and industry experts who will help you overcome your obstacles and look into growing and scaling your startup.

 

  • Interested in entrepreneurship?

Register, participate, meet new people, and learn new skills online!

Who can join?

Male and Female aspiring entrepreneurs

Above 18 years old

Bahraini citizen or resident

No prior experience required

No technical experience required

Timeline

June 1

July 9 - 11

July 12 

July 13

September 13

8-week training in #SCWomenInTech Incubator

Applications

Open (Kickoff)

Virtual Challenge 

Virtual Pitch &

Team Selection

Digital Incubation

Demo Day

During these 3 days, founders will be provided with mentorship to help direct the development of their ideas. The top 10 winning teams will later be selected to progress to go through the 8-week training in the Women in Tech Incubator program, followed by pitching at the final week's Demo Day.

#SCWomenInTech Virtual Challenge Agenda

Day 1: July 9th, 2020


04:00pm | Opening Ceremony (15mins) Welcome to the #SCWomenInTech Virtual Challenge! Speaker: Bader Sater, Head of BD & Accelerator Programs, Bahrain FinTech Bay ---- 04:15pm | Event introduction and review of agenda (15mins) ---- 04:30pm | Fireside chat – Pivoting during COVID-19 (15mins) A quick fireside chat (15 mins) to understand and learn how the Bahraini startup 'Telp' has had to pivot during the COVID-19 crisis. Moderator: Bader Sater, Head of BD & Accelerator Programs, BFB Guest Speaker: Ameena Bucheeri, CEO, Telp ---- 04:45pm | Mentor session: Business Model Canvas – How to structure your idea (1hr) Learn how to navigate and use the business mode canvas to your advantage by figuring out different elements such as, your business concept, what problems you are solving, your target market, and how your products and services will get you customers. As well as your competitive advantage, and all the revenue, costs and expenses that you will anticipate! Mentor: Fahd Sakrani, Director, Stratum Bahrain ---- 06:00pm | Start working! Communicate privately between your teams and start discussing your ideas! If you need to seek help, you can do so by attending the facilitator/mentor check-in hours. There are no mandatory working hours, so work for as long as you can! ---- 06:00-08:00pm | Facilitator Check-In (2hr) The facilitators are available online for a quick (15 minute) 1-1 mentoring sessions between 06:00 - 08:00 pm to help guide you and keep you on track on your first day.




Day 2: July 10th, 2020


9:00am | Suggested: Get on a Team Call (1hr) Get your coffee and start working (virtually, of course) on your presentation, building your product, mission & vision, research, survey, etc. ---- 11:40am | Friday prayer break (30mins) ---- 12:30pm | Mentor Session: Design for Non-designers 101 (1hr) This session is designed to show quick and easy tips to lean branding. And an introduction to prototyping tools to show case the features and functions of your website/app/system. Mentor: Ayesha Abduljalil, Data Analyst, Currently enrolled at University of London to receive a degree in Data Science ---- 01:30pm | Lunch Break (1hr) ---- 02:30pm - Mentor Session: Marketing & Customer Acquisition (1hr) This session is designed to teach you the different strategies and techniques that you can use to manage customer prospects and generating interest using marketing tools. Mentor: Norliza Kassim, Head of Personal Segment & Digital Marketing, Standard Chartered, Singapore ---- 03:30pm | Suggested: Customer Validation Start contact your potential clients/customers, call, conduct surveys, get validation! ---- 05:00pm | Mentor Session: How to Build your Financial Model 101 (1hr) This session is designed to help you forecast your business' future financial performance, income statement, balance sheet, cash flow, supporting schedules, etc. Mentor: Shaikha Tareef, CFO, Standard Chartered, Bahrain & GCC ---- 06:00pm | Continue working ---- 06:00-08:00pm | Facilitator Check-In (2hr) The facilitators are available online for a quick (15 minute) 1-1 mentoring sessions between 06:00 - 08:00 pm to help guide you and keep you on track.




Day 3: July 11th, 2020


9:00am | Suggested: Team Call (1hr) Have a team call to align start finalizing your presentatios; put together all of your findings, research, work on fine-tuning your business model. ---- 11:00am - Facilitator Check-In (30mins) ---- 12:00pm – Mentor session: How to Pitch 101 (1hr) This session is designed to help you pitch your business by including details such as:

  • The team behind the business
  • The problem you are trying to solve
  • How your products or services act as a solution to the problem
  • Your traction
  • The current market
  • Your competitors
  • Details of your business model
  • How any successful investment will be used
Mentor: Abdulwahab AlZankawi, Co-Founder, His Essentials ---- 01:00pm – Lunch break (1hr) ---- 02:00pm – Suggested: Iterate, Build, Learn and Adjust your presentation Do your final edits on your presentation and make sure you cover all areas in which you will be judged on (judging criteria can be found on the FAQ section. ---- 03:00-05:00pm – Facilitator Check-In & Tech-Check (2hr) The facilitators will do a quick tech-check of all your presentations, and areas you should focus on. Remember, make sure that you practice your presentations with your team members to ensure that you perfect your pitch! ---- 08:00pm – Submit your final presentations




Finale Pitch: July 12th, 2020


02:00-03:00pm - Batch 1 -----
03:00-04:00pm - Break -----
04:00-05:00pm - Batch 2 -----
05:00-06:00pm - Judge Deliberation -----
06:00pm - Winner Announcements





Frequently Asked Questions

Eligibility Criteria


  • Age 18+
  • Bahraini citizen or resident
  • No prior experience required
  • Although this is aimed at female-led enterprises, men and women can equally apply. In the absence of a group, all you need to do is submit the form, and we will connect you with other team members to form a group.




Can I pitch my existing startup?


Yes, you can! However, your startup has to have at least 1 female founder. You can pitch your idea during the pitch finale of the virtual challenge. Kindly fill in the form and upload your pitch-deck here.




Can I still join even if I don't have a team?


Ofcourse! In the absence of a group, all you need to do is submit the form, and we will connect you with other team members to form a group.




What resources do I need to participate in the virtual challenge?


  • A laptop with functional video (webcam), and audio (mic) settings
  • High-speed internet
  • A notebook/pen (optional) if you would like to write down your ideas, meeting minutes, etc.




What should the theme of my idea be for the virtual challenge/program?


Your ideas should be aimed at supporting sustainable technology solutions in the following key areas:

  • Business Continuity
  • Health
  • Community




Will there be any mentors?


Yes! Our goal is to connect you with mentors and industry experts of various fields who will help guide you through sharing knowledge and best practices.




Standard Chartered Women In Tech Incubator past winners


You can read all about the journey of the past winners of the Standard Chartered Women In Tech Incubator here.




Program process


Stage 1: (June)

  • Apply to the virtual challenge (Registration opens on June 2, 2020. To apply, click here)
  • University roadshow (June 7 - 9)
  • Short-listing for initial pitches on Day 1
Stage 2: (July 9 - 11)
  • Day 1 (July 9) - 09:00 am - 05:00 pm
    • Welcome from organizers & sponsors
    • Discussing key guidelines and format of virtual challenge
    • Initial Pitches (optional)
    • Voting Process
    • Form Groups
    • Start working
  • Day 2 (July 10) - 09:00 am - 05:00 pm
    • Mentor/Industry experts webinar sessions
    • On-call organizers
    • Working on pitch-decks
  • Day 3 (July 11) - 09:00 am - 05:00 pm
    • Mentor/Industry experts webinar sessions
    • How-to-pitch session
    • Finalize your pitch-decks
  • Pitch Finale (July 12) - 5 minutes to pitch + 3 minutes Q&A (Top 10 winners announced to proceed to Incubator stage)
Stage 3: Standard Chartered Women in Tech Incubator (8-week program - July 13 - September 13)
  • Program agenda: TBA
  • Demo Day (Aug 25) - The top 5 compelling ideas will receive a seed grant of USD 10,000 and a 3-month residency at Bahrain FinTech Bay as an incentive to pursue and accelerate their solutions.




What is the judging criteria?


Our judging criteria covers 3 categories i.e. validation, execution and design, and business model. Validation:

  • Did your team get out and talk to customers?
  • Are you actually solving a problem?
  • Have you identified a specific target market?
Execution and Design:
  • Do you have a mvp (minimum viable product) or prototype?
  • How functional is your technical demo?
  • Design matters! Is your product easy to use?
Business Model:
  • How do you plan on making this a successful business?
  • Are you solving a problem? (value proposition)
  • Is your idea unique?





Have any questions? Get in touch with us.

  • White Facebook Icon
  • White Instagram Icon
  • White Twitter Icon
  • White LinkedIn Icon
  • White YouTube Icon
Google play.png
App store_2.png

All Rights Reserved © 2017-2020  |  Privacy Policy  |  Terms and Conditions  |  FAQ